Discussions By Condition: Muscle conditions

double knee replacements ending up with severe hip pain

Posted In: Muscle conditions 1 Replies
  • Posted By: Anonymous
  • October 18, 2007
  • 11:23 AM

I hope someone can confirm my thoughts. Last year May 2006 I had a double knee replacement after 6 months physical therapy, I still feel like I walk funny, I feel like I am knock kneed. The worse part and the reason why I am writing this is since the surgery I have had severe hip pain constantly, worse than my knees ever were. The doctor says that my knee surgery has nothing to do with my hip pain, he states that I just have arthritis in my hips now. I went and got a second opinion (not to far away) and he did admit that I am knock knee but also said that it is arthritis. They did a MRI and the arthritis isn't that bad, but he refuses to say that it is because of the knock knee now........My question, if I have walked a certain way for all my life (49yrs) and all of a sudden I am knock kneed, wouldn't that affect my hips????? someone please help me with this...............

Reply Flag this Discussion

1 Replies:

  • Yes it is certainly possible that your gait is responsible for your hip pain, this is not uncommon, all though there is a lot of disagreement among doctors on how strong the connection is. Knock knee, or knee valgus or valgum, is a common form of skeletal misalignment that can be caused by a lot of things such as excessive pronation of the foot, or excessive inward twisting of the hip. It would also probably cause your hips to rotate inwards to much,any misalignment has the potential to cause problems in joints further up or down the leg.When doing hip or knee replacement or other structural surgery of the leg, surgeons are usually meticulous about alignment, as any misalignment is usually associated with a poor outcome. Why your knees are this way is impossible for me to say, it could be muscular, neuromuscular, or a result of the alignment of the prosthetic components themselves. It sounds as though your doctor is being defensive, and i would not expect other doctors to contradict him in front of you.Good luck rdean.
    Anonymous 42,789 Replies
    • October 18, 2007
    • 09:38 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?